MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002015X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 2mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated during its use.There was no reported injury to the patient and the device will be returned for evaluation.Addendum: product evaluation revealed a piece of foreign material obstructing the inflation lumen of the saber pta balloon catheter.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.H3 other text : this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 2mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated during its use.There was no reported injury to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.Addendum: product evaluation revealed a piece of foreign material obstructing the inflation lumen of the saber pta balloon catheter.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 2mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not be inflated during its use.There was no reported injury to the patient.The device was returned for analysis.A non-sterile saber 2mm x 15cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected noting the device does not present any damages or anomalies.The balloon was received deflated.Functional testing was performed.During the flushing process, a syringe full of water was attached to the guidewire lumen port.Positive pressure was applied to flush the device and water flowed through.A lab sample guidewire of the appropriate size was inserted via distal tip to determine if any resistance/friction or obstruction is observed.The guidewire traveled inside of the wire lumen and no obstruction was observed.The lab sample was inserted this time by the wire port.The guidewire traveled inside of the wire lumen all the way to the distal tip.One inflator/deflator device was attached to the inflation port.Balloon inflation testing was performed by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.After applying the required pressure, the balloon was unable to be inflated.A blockage in the balloon port lumen was obstructing the inflation mechanism.The area where the obstruction is located was inspected with a vision system to obtain a magnified image.An obstruction located at the distal end of the luer hub balloon port was noted.An ftir analysis was performed concluding the comparison between the obstructive material and the control sample did not show differences between their composition, polycarbonate.A product history record (phr) review of lot 82234635 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - unable to inflate¿ and subsequent findings of ¿pta/ptca system - foreign material¿ were confirmed via device analysis.However, the exact cause cannot be determined.Analysis revealed the balloon could not be inflated due to a loose foreign object made of polycarbonate lodged inside the balloon port lumen.It is difficult to draw a clinical conclusion as polycarbonate is a common material used in cath labs for medical devices and accessories.Limited information was provided regarding device prep and procedural factors.Additionally, no anomalies were noted to the luer hub as it was intact with no difficulties performing flushing and guidewire lumen patency.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17546640
Report Number3007635982-2023-00261
Device Sequence Number12369757
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public(01)20705032069202(17)241031(10)82234635
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2024
Device Catalogue Number48002015X
Device Lot Number82234635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown